Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 151, NWS Springfield, MO

July 27, 2022Barry County, Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 27, 2022, 5:28 PM CDT for Barry County, Stone County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2022, 5:28 PM CDT (22:28 UTC)
Expired
Jul 27, 2022, 5:58 PM CDT
In force
30 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barry County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:33 PM CDTTSTM WND DMG1 Nnw Eagle Rock, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NNW EAGLE ROCK. TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS53 KSGF 272228
SVRSGF
MOC009-209-272315-
/O.NEW.KSGF.SV.W.0151.220727T2228Z-220727T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
528 PM CDT Wed Jul 27 2022

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Stone County in southwestern Missouri...
  Southeastern Barry County in southwestern Missouri...

* Until 615 PM CDT.

* At 527 PM CDT, a severe thunderstorm was located near Beaver, or 9
  miles north of Eureka Springs, moving east at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Table Rock Lake...                Roaring River State Park...
  Shell Knob...                     Golden...
  Emerald Beach...                  Eagle Rock...
  Chain-O-Lakes...                  Arrow Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Table Rock Lake, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3650 9387 3664 9388 3667 9353 3650 9352
TIME...MOT...LOC 2227Z 262DEG 18KT 3654 9379 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Langfeld
1 follow-up statement
754 
WWUS53 KSGF 272258
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
558 PM CDT Wed Jul 27 2022

MOC009-209-272308-
/O.CAN.KSGF.SV.W.0151.000000T0000Z-220727T2315Z/
Stone MO-Barry MO-
558 PM CDT Wed Jul 27 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STONE AND
SOUTHEASTERN BARRY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3650 9387 3664 9388 3667 9353 3650 9352
TIME...MOT...LOC 2257Z 262DEG 18KT 3656 9360 

$$

Langfeld

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:32 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 2:32 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 PM CDT Wed Jul 27 2022

Key Messages:

1. A temporary change in the pattern will result in active weather
through the upcoming weekend with potential for heavy rain.

2. A heat advisory is in effect for far southern Missouri for
today with another day of 100 to 105 F heat indices.

3. Cooler temperatures are expected for Thursday through the
weekend.

4. Beyond the weekend, unfortunately it looks like upper level
ridging will build back over the area with hot weather returning.

.SHORT TERM...(This evening through Thursday)
Issued at 230 PM CDT Wed Jul 27 2022

A weak front is roughly along I-44 this afternoon and will
continue to slowly sag southward through this evening. Along and
ahead of that front will see isolated to scattered convection into
this evening, with potential for a few storms with gusty winds.
Widespread severe is not expected, however.

A Heat Advisory continues into this evening for southern portions
of the area due to another day with heat index values of 100-105F.

Additional development of isolated to scattered showers and storms
is possible along the front over the far southern CWA tonight
while a complex of thunderstorms develops across KS. Those KS
storms should move into the CWA late tonight into Thursday. Looks
like isolated to scattered convection will be possible through
much of Thursday. Severe weather and flooding chances look minimal
at best. There is still a fair amount of uncertainty for Thursday
given the nature of convection.

Temperatures Thursday will top out in the 80s for the most part.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 230 PM CDT Wed Jul 27 2022

With the front hanging around the southern CWA and shortwave
energy moving through, rounds of showers and thunderstorms will
continue through the weekend. Moisture levels will favor
increasing chances for excessive rainfall. Best rainfall amounts
and coverage are expected over the southern CWA, but that may
shift some. Think WPC and large scale model QPF is too broad
brushed and that the higher end of the storm total rainfall
amounts of 4-6" will be much more isolated than shown. Still,
widespread storm total rain of 1-3" is possible. Flooding will be
an increasing concern depending on placement of rain through the
event.

Temperatures continue to decrease into the weekend. Look for highs
in the low 80s Friday, in the mid 70s to around 80 Saturday, then
back into the 80s for Sunday.

Looking into next week, we will see decrease chances for rain and
increases temperatures. We are forecasting highs in the mid to
upper 90s for Tuesday and Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1218 PM CDT Wed Jul 27 2022

Isolated showers and thunderstorms are expected near all TAF sites
from mid afternoon through this evening. Chances for showers and
storms increases late tonight into Friday morning, but confidence
in details is limited at this time.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ088-090-093>098-
     101>106.

KS...Heat Advisory until 8 PM CDT this evening for KSZ101.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Jul 27, 2:38 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
238 PM CDT Wed Jul 27 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
238 PM CDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Significant excessive heat risk.
  Limited excessive rainfall risk

DISCUSSION...

Isolated to scattered thunderstorms are possible this afternoon
and evening, mainly focused over far southern Missouri. An
isolated strong storm with localized short lived 50 to 60 mph
wind gusts will be possible.

Another round of late night and early morning showers and storms
is expected over southeast Kansas into southern Missouri after
midnight. Localized west to east training of storms producing
longer lived heavy rainfall is possible.

Heat index values of 100 to 105 will occur over far southern
Missouri and far southeast Kansas into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will stall south of the area late this week and
through the weekend. Active weather will occur north of the front
with periods of showers and thunderstorms expected. Despite the
drought, there will be a risk for some flash flooding with any
training thunderstorms that impact areas for an extended period
of time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Special weather statement, Jul 27, 4:03 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
403 PM CDT Wed Jul 27 2022

MOZ094-095-103-272130-
Lawrence MO-Christian MO-Stone MO-
403 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of northwestern
Christian, northwestern Stone and southeastern Lawrence Counties
through 430 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marionville, or 8 miles east of Aurora, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Aurora...                         Marionville...
Clever...                         Crane...
Billings...                       Hurley...
Boaz...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3688 9361 3692 9361 3693 9367 3698 9372
      3710 9359 3709 9341 3699 9328 3686 9358
TIME...MOT...LOC 2102Z 232DEG 19KT 3698 9357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Langfeld
Local storm report, Jul 27, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     4 NW PURDY              36.86N 93.97W
07/27/2022                   BARRY              MO   CO-OP OBSERVER

            MIRCROBURST WIND GUSTS DAMAGED 2 FARM
            OUTBUILDINGS AND ROUGHLY A DOZEN TREES AT
            THE MONETT COOP OBSERVERS LOCATION 3 MILES
            SOUTH SOUTHWEST OF MONETT. THERE WAS ALSO
            QUARTER SIZE HAIL WITH THIS STORM.

&&

DC
Local storm report, Jul 27, 5:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 NNE POWELL            36.65N 94.17W
07/27/2022  E1.00 INCH       MCDONALD           MO   FIRE DEPT/RESCUE

            THERE WAS ALSO STRONG WIND GUSTS THAT
            FLIPPED OVER A SWIMMING POOL.

&&

DC

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:09 AM CDTHeat AdvisorySGFBarry, Christian, Douglas, Greene, Howell, Jasper and 8 more15 hr
Jul 27, 4:03 PM CDTSpecial Weather StatementSGFStone27 min
Jul 27, 4:08 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence52 min
Jul 27, 4:08 PM CDTSevere Thunderstorm WarningSGFChristian, Stone52 min
Jul 27, 4:51 PM CDTSevere Thunderstorm WarningSGFBarry39 min
Jul 27, 5:00 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald45 min
Jul 27, 5:05 PM CDTSevere Thunderstorm WarningSGFMcDonald40 min
Jul 27, 5:08 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone52 min
Jul 27, 5:16 PM CDTSevere Thunderstorm WarningSGFMcDonald28 min
Jul 27, 5:42 PM CDTSpecial Weather StatementSGFMcDonald33 min
Jul 27, 5:52 PM CDTSpecial Weather StatementSGFChristian23 min
Jul 27, 5:57 PM CDTSpecial Weather StatementSGFStone48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.